Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 253, NWS Cleveland, OH

July 10, 2006Stark County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 10, 2006, 2:14 PM EDT for Stark County, Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2006, 2:14 PM EDT (18:14 UTC)
Expired
Jul 10, 2006, 3:00 PM EDT
In force
46 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Stark County, OH

The radar

The Cleveland radar (KCLE), 73 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 2:36 PM EDTHAIL 0.753 S Limaville, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 11:36 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 101814
SVRCLE
OHC151-101900-
/O.NEW.KCLE.SV.W.0253.060710T1814Z-060710T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
214 PM EDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STARK COUNTY IN NORTHEAST OHIO

* UNTIL 300 PM EDT

* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  HARTVILLE...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE ALLIANCE.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4088 8129 4090 8132 4091 8137 4094 8141
      4097 8141 4098 8139 4098 8110 4080 8110

$$
1 follow-up statement
000 
WWUS51 KCLE 101839
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
238 PM EDT MON JUL 10 2006

OHC151-101900-
/O.CON.KCLE.SV.W.0253.000000T0000Z-060710T1900Z/
STARK OH-
238 PM EDT MON JUL 10 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM EDT FOR STARK
COUNTY...


AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS
LOCATED NEAR ALLIANCE...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN STARK COUNTY...

LAT...LON 4088 8129 4090 8132 4091 8137 4094 8141
      4097 8141 4098 8139 4098 8110 4080 8110

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:58 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 10, 1:58 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
158 PM EDT MON JUL 10 2006

.AVIATION(18Z-18Z)...
COLD FRONT EXTENDED FROM WESTERN LAKE ONTARIO TO
NORTHERN INDIANA WILL CONTINUE MOVING SLOWLY SOUTHEAST
AND BECOME NEARLY STATIONARY ACROSS CENTRAL OHIO. TSTMS WILL
CONT TO DEVELOP THIS AFTERNOON AND EVENING.

AFTER FROPA TAKES PLACE...RESIDUAL SC AND AC AND LOWER VSBYS
WILL DEVELOP ACROSS THE AREA OVERNIGHT. CONDS FOR TNGT LOOKS
LIKE MVFR AND POSSIBLY SOME IFR CONDS IN CLDS AND VSBYS.

&&

.SHORT TERM UPDATE (THIS AFTERNOON)...
RADAR AND SAT SHOWING LINE OF SHOWERS AND THUNDERSTORMS EXTENDING
FROM WEST TO EAST ACROSS MUCH OF FORECAST AREA. LATEST OBS SHOWING
COLD FRONT MOVING INTO NW OH AT THIS TIME. HOWEVER...WATER VAPOR
IMAGE SHOWING VERY NICE VORT MAX DIVING SOUTHEAST OVER LAKE HURON
WHICH WILL NEED TO WATCH THROUGH THE AFTERNOON. HOWEVER...LOOKS AS
THOUGH VORT MAX WILL MOVE OVER FAR NORTHEASTERN PORTIONS OF THE
FORECAST AREA.

ALSO PLACED SEVERE THUNDERSTORM WATCH IN ZONES UNTIL THIS EVENING.
RUC AND NAM SHOWING SOME INCREASE IN INSTABILITY ACROSS WESTERN AND
SW PORTIONS OF THE FORECAST AREA INTO THE AFTERNOON HOURS...SO
LOOKING FOR THUNDERSTORMS TO CONTINUE AHEAD OF FRONT THROUGH THE
AFTERNOON AND INTO EARLY EVENING HOURS.

&&

.SHORT TERM(TODAY THRU WED)...
LOOKS LIKE MOST OF AREA WILL SEE A PRETTY GOOD SHOT OF RAIN DURING
THE PERIOD AS HUMID AIRMASS GETS ESTABLISHED OVER REGION.  FIRST
CONCERN IS POTENT S/WAVE SET TO DIVE SE ACROSS NWRN PA LATER TODAY.
THIS FEATURE CURRENTLY LOCATED NEAR THE SOO AND SHOWING UP NICELY ON
WATER VAPOR IMAGERY.  AREA OF CONVECTION HAS DEVELOPED IN ADVANCE OF
VORT AND IS CURRENTLY MOVING ESE ACROSS LOWER MI.  THIS ACTIVITY
CONTS TO WEAKEN BUT COULD MAKE IT TO KERI AROUND DAYBREAK. AT SAME
TIME CDFNT OVER LOWER MI WILL CONT TO SAG S.  THIS FRONT WILL CROSS
INTO FORECAST AREA LATER THIS AM.  DEWPOINTS SHOULD POOL AHEAD OF
THIS FRONT AND EXPCT SHRA AND TSRA TO DEVELOP AS IT MOVES THRU.
LAPSE RATES WILL STEEPEN ERN AREAS AS VORT MOVES THRU.  THIS COULD
LEAD TO SOME OF THE STORMS BECOMING SVR AROUND MIDDAY ROUGHLY ERN
1/2 OF AREA.  UNFORTUNATELY THE FRONT WILL HANG UP JUST TO THE S
LATER TONIGHT KEEPING WX UNSETTLED THROUGH THE MIDDLE PART OF THE
WEEK.  BOTH GFS AND NAM DEVELOP A PLAINS LOW TOMORROW AND TRACK IT
TO THE NE ON WED.  NAM SOL SEEMS A LITTLE OVER AMPLIFIED ALOFT WITH
RESULTANT SFC LOW TRACK ACROSS NRN LOWER MI.  GFS SOL SEEMS A LITTLE
MORE REASONABLE WITH LESS SFC DEVELOPMENT AND A MORE SLY TRACK AND
THUS WILL BE FOLLOWED TDA.  SO...SHOULD BE MAINLY DRY TONIGHT BUT
EXPECT MORE STORMS TUE...AND TUE NIGHT INTO WED AS BAROCLINIC ZONE
LIFTS BACK TO THE N AS SFC LOW APPROACHES.  WL TRY FOR LIKELY
WORDING ALL AREAS TUE NIGHT WITH HIGH CHC POPS WED.

TEMPS COULD BE A LITTLE TRICKY TODAY DEPENDING ON HOW MANY CLOUDS
THERE ARE.  GUID SUGGESTS MOST OF AREA SHOULD SEE 80 DEGS AGAIN
TODAY AND THIS SEEMS TO BE A GOOD STARTING POINT.  COOLER OBVIOUSLY
IN NE OH AND NW PA WHERE THERE SHOULD BE MORE CLOUDS AND PRECIP.
GUID LATER PDS REASONABLE.

&&

.LONG TERM (WED NIGHT THRU SUN)...
NOT MUCH CHG FM YDA TO TDA IN MDLS WITH BASICALLY WARM BUT UNSETTLED
CONDS THRU MID WEEK FOLLOWED BY BUILDING HGTS LATE WEEK AND INTO
THE WEEKEND.  WILL NEED TO BRING BACK CHC POPS FOR TUESDAY NIGHT AS
THE SHORT WAVE RDG BGND TO SHIFT EAST AS AN UPPER LOW MOVES INTO THE
WRN GRTLKS.  NAM/GFS DIFFER ON SFC LOW POSITION WITH THE NAM TAKING
THE SFC LOW ACRS THE WRN LAKES WHILE THE GFS TAKES IT OVER NRN OH
AND LERI.  ALSO THE GFS REMAINS MORE MOIST.  WL CONT TO FOLLOW NAM
TRENDS WED AND ALLOW FOR SOME BREAKS IN THE CLOUDS IN THE GRAPHICS
BUT FCST SHOULD READ MC. WILL ALSO GO WITH SCT SHWRS/TSTMS IN
WORDING VC CHC.  IN THE WAKE OF THIS SYSTEM THURSDAY/FRIDAY...THE
UPPR RDG IN DVLPG IN THE MIDWEST BGNS TO REACH INTO THE AREA WHICH
WILL DRY OUT THE AREA AND BEGIN THE MID SUMMER HEAT WAVE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM UPDATE...ABE
SHORT TERM...KUBINA
LONG TERM...TK
AVIATION...BC
Hazardous weather outlook, Jul 10, 6:00 AM EDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
600 AM EDT MON JUL 10 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-111000-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
600 AM EDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
CHANCE OF SEVERE THUNDERSTORMS TODAY OVER MOST OF NORTHERN OHIO AND
ALL OF NORTHWEST PENNSYLVANIA. A COLD FRONT WILL MOVE SOUTH ACROSS
LAKE ERIE LATER THIS MORNING. STRONG TO POSSIBLY SEVERE
THUNDERSTORMS COULD DEVELOP AROUND MIDDAY AS THIS FRONT MOVES
THROUGH THE AREA. THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH THE
AFTERNOON HOURS. LARGE HAIL IS THE MAIN SEVERE THREAT TODAY...
ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Local storm report, Jul 10, 12:52 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1252 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND DMG     OBERLIN                 41.29N 82.22W
07/10/2006                   LORAIN             OH   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS DOWN

1251 PM     HAIL             1 N VIENNA              41.27N 80.68W
07/10/2006  E1.00 INCH       TRUMBULL           OH   AMATEUR RADIO

&&

LEINS
Local storm report, Jul 10, 12:56 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1256 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     HAIL             1 N VIENNA              41.27N 80.68W
07/10/2006  E0.75 INCH       TRUMBULL           OH   AMATEUR RADIO

1250 PM     TSTM WND GST     1 N VIENNA              41.27N 80.68W
07/10/2006  M66.00 MPH       TRUMBULL           OH   ASOS

            MEASURED AT YNG

&&

LEINS
Local storm report, Jul 10, 1:22 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
122 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             LINESVILLE              41.66N 80.42W
07/10/2006  E0.75 INCH       CRAWFORD           PA   PUBLIC

1250 PM     TSTM WND DMG     BROOKFIELD CENTER       41.24N 80.56W
07/10/2006                   TRUMBULL           OH   LAW ENFORCEMENT

            NUMEROUS LARGE TREES DOWN IN BROOKFIELD
            CENTER...VIENNA...AND HOWLAND CENTER.

&&

LEINS
Local storm report, Jul 10, 1:41 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
141 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     HAIL             AUSTINTOWN              41.09N 80.74W
07/10/2006  E1.00 INCH       MAHONING           OH   TRAINED SPOTTER

&&

LEINS
Local storm report, Jul 10, 1:46 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
146 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             AUSTINTOWN              41.09N 80.74W
07/10/2006  E0.75 INCH       MAHONING           OH   TRAINED SPOTTER

&&

LEINS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 6:28 AM EDTSpecial Marine WarningCLE2 hr
Jul 10, 8:08 AM EDTSevere Thunderstorm WarningCLECuyahoga26 min
Jul 10, 8:25 AM EDTSpecial Marine WarningCLE95 min
Jul 10, 10:11 AM EDTSpecial Marine WarningCLE64 min
Jul 10, 11:31 AM EDTSevere Thunderstorm WarningCLELorain59 min
Jul 10, 12:36 PM EDTSevere Thunderstorm WarningCLETrumbull39 min
Jul 10, 1:28 PM EDTSevere Thunderstorm WarningCLEAshland, Huron, Lorain47 min
Jul 10, 1:30 PM EDTSevere Thunderstorm WarningCLEMahoning45 min
Jul 10, 1:35 PM EDTSevere Thunderstorm WarningCLESummit55 min
Jul 10, 1:42 PM EDTSevere Thunderstorm WarningCLESeneca63 min
Jul 10, 1:46 PM EDTSevere Thunderstorm WarningCLETrumbull59 min
Jul 10, 1:52 PM EDTSevere Thunderstorm WarningCLEMedina, Wayne68 min
Jul 10, 1:53 PM EDTSevere Thunderstorm WarningCLEPortage52 min
Jul 10, 1:59 PM EDTSevere Thunderstorm WarningCLECrawford, Richland76 min
Jul 10, 2:36 PM EDTSevere Thunderstorm WarningCLESummit24 min
Jul 10, 2:42 PM EDTSevere Thunderstorm WarningCLEMahoning48 min
Jul 10, 2:59 PM EDTSevere Thunderstorm WarningCLEStark46 min
Jul 10, 3:09 PM EDTSevere Thunderstorm WarningCLERichland66 min
Jul 10, 3:17 PM EDTSevere Thunderstorm WarningCLEHolmes58 min
Jul 10, 3:22 PM EDTSevere Thunderstorm WarningCLEWayne38 min
Jul 10, 3:30 PM EDTSevere Thunderstorm WarningCLEAshland60 min
Jul 10, 3:36 PM EDTTornado WarningCLEAshland, Richland39 min
Jul 10, 3:51 PM EDTSevere Thunderstorm WarningCLEStark39 min
Jul 10, 3:54 PM EDTTornado WarningCLEKnox51 min
Jul 10, 4:24 PM EDTFlash Flood WarningCLEAshland, Richland6 hr
Jul 10, 4:27 PM EDTSevere Thunderstorm WarningCLEHolmes48 min
Jul 10, 4:41 PM EDTFlash Flood WarningCLEHolmes, Knox6 hr
Jul 10, 4:42 PM EDTSevere Thunderstorm WarningCLERichland63 min
Jul 10, 4:43 PM EDTSevere Thunderstorm WarningCLEKnox62 min
Jul 10, 5:35 PM EDTSevere Thunderstorm WarningCLERichland40 min
Jul 10, 5:42 PM EDTSevere Thunderstorm WarningCLEKnox63 min
Jul 10, 7:00 PM EDTSevere Thunderstorm WarningCLEKnox45 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.